I am 27 years old. I had sharp chest pain on the bus. I suddenly got off from the bus and rushed to a local doctor. My BP was 150/90 and heartbeat was 140 bpm. Then doctor checked ECG and he said it was due to the acidity that I got pain. I have gone through TMT also and got a negative result. Next day, I rushed to another hospital and the doctor did a series of tests. He also concluded the same thing. I was very anxious because it happened the first time in my life. I was worried that, whether I will have a heart attack in the next coming days and always kept thinking the same. The doctor suggested me to consult a psychiatrist. Psychiatrist termed it a panic attack. Nowadays, I am trying not to get anxious and not to worry about that. Currently, I am taking the acidity tablet twice weekly. But, I still get some sharp pain in the chest. I do not know the reason and it leads to negative thinking. So, I need your suggestion on this matter.
Please give me some more information regarding your illness, so that I can help you better. Did you feel suffocated in the bus, with a sort of air hunger (feel of insufficient oxygen)? Did you feel something is going to happen to you? Is there any family history of heart disease? How active are you? Do you exercise regularly? Your tests are essentially normal. Kindly answer these clarifications. After that, I will send you a detailed answer as to how you should tackle this problem. I am sure you would be fine.
I have not felt air hunger. But, I am afraid that something is going to happen. I am a teacher; hence keep walking from one building to another building for my classes. No family history of heart disease. My grandparents died at the age of 80 to 85 years. But, I am feeling anxious sometimes that I am going to have a heart attack. Please help.
I have reviewed your case. You seem to have had an episode of panic attack which is common in youngsters. Your body weight appears fine. As of now, there is no reason for worry and further tests are not warranted. Your cholesterol levels are fine and echocardiography report is normal. If you have further symptoms, I would suggest you take tablet Ciplar (Propranolol) 10mg twice daily in consultation with your GP. I would suggest you engage in regular exercises especially walking or jogging to being with. Once your stamina improves, you will feel better. Meditation or yoga also would be of help if you can find a suitable instructor. Considering your overall clinical situation, I would like to reassure you that your condition will definitely get better.
Was this answer helpful?
Same symptoms doesn’t mean you have the same problem. Consult a doctor now!
Dr. Anoop Mathew
Education:MBBS., MD GENERAL MEDICINE., DM CARDIOLOGY
Dr.Anoop Mathew is an expert in the field of Cardiology. He is experienced and well-versed in all the treatment modalities in Cardiology.
Hello doctor,I am having an acidity problem ... Your age, job, daily life and dietary habit, acidity increases after or before the meal, more details about the stomach problem, bowel habit ... Read full
.. are classically suggestive of a migraine only. Now, migraine can be well controlled with medicines and lifestyle changes. My choice remains Amitone (Amitryptiline) along with Flunarizine. Side effect profile of Amitone contains mostly sedation and weig Read full
Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.